Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 247, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 1998, 3:00 AM CDT for Cannon County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1998, 3:00 AM CDT (08:00 UTC)
- Expired
- Jun 2, 1998, 3:50 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:15 AM CDT | Thunderstorm Wind 50 | Woodbury, TN | Trees were blown down along Hollow Springs Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS1 KBNA 020802 RRA SVRBNA TNC015-020850- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT TUE JUN 2 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN MIDDLE TENNESSEE * UNTIL 350 AM CDT * AT 259 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MURFREESBORO MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... READYVILLE AT 310 AM CDT CURLEE AT 310 AM CDT BRADYVILLE AT 310 AM CDT AUBURNTOWN AT 315 AM CDT BURT AT 315 AM CDT WOODBURY AT 315 AM CDT SHEYBOGAN AT 320 AM CDT GASSAWAY AT 320 AM CDT BLUEWING AT 325 AM CDT PLEASANT VIEW AT 325 AM CDT HALF ACRE AT 330 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:15 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jun 1, 7:15 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT MON JUN 1 1998 CURNT ZFP SHAPING UP WELL ATTM. RECOMMEND PUTTING POPS OFF TIL AFT MIDNIGHT FOR NRN MID TN ZNS AS CLDS AND PCPN STILL A LONG WAY OFF. NO OTHER CHANGES RECOMMENDED. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 33 min |
| Jun 2, 1:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 49 min |
| Jun 2, 1:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 64 min |
| Jun 2, 2:12 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Jun 2, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 47 min |
| Jun 2, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 50 min |
| Jun 2, 3:04 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 51 min |
| Jun 2, 3:22 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 33 min |
| Jun 2, 3:42 AM CDT | Tornado Warning | OHX | Coffee | 33 min |
| Jun 2, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 50 min |
| Jun 2, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 48 min |
| Jun 2, 4:20 AM CDT | Tornado Warning | OHX | Warren | 35 min |
| Jun 2, 4:32 AM CDT | Tornado Warning | OHX | Grundy | 33 min |
| Jun 2, 4:41 AM CDT | Severe Thunderstorm Warning | OHX | Sequatchie | 34 min |
| Jun 2, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 31 min |
| Jun 2, 4:53 AM CDT | Tornado Warning | OHX | Sequatchie | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.